Alert archive / Vermont / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Burlington, VT

May 24, 2000Franklin County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 24, 2000, 9:47 PM EDT for Franklin County, Vermont. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2000, 9:47 PM EDT (01:47 UTC)
Expired
May 24, 2000, 10:30 PM EDT
In force
43 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Franklin County, VT

The radar

The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 250149 RRD
SVRBTV
TTAA00 KBTV 250147

VTC011-250230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
947 PM EDT WED MAY 24 2000

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  FRANKLIN COUNTY IN VERMONT

* UNTIL 1030 PM EDT

* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BAKERSFIELD...MOVING      
  NORTHEAST AT 25 MPH.

* THIS STORM SHOULD AFFECT ENOSBURG FALLS AROUND 10 PM AND MONTGOMERY
  AROUND 1015 PM. THIS STORM LIKELY CONTAINS LARGE HAIL AS WELL AS
  DANGEROUS CLOUD TO GROUND LIGHTNDING AND VERY HEAVY RAIN.

$$
SLW

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:26 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 24, 8:26 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
826 PM EDT WED MAY 24 2000

UPDATED ZFP EARLY TO REMOVE MENTION OF EARLY EVENING PERIOD. ALSO...
NOTED G30KT AT CWGH AND G39KT AT CYUL EARLIER WITH TSRA. HAVE ADDED
SOME HIR GUSTS POSSIBLE IN ANY TSRA THAT OCCUR TONITE IN THE NORTHERN
ADIRONDACKS...THE CHAMP VLY AND SRN VT. NE/NC LOOKS TO BE ON THE
STABLE SIDE RIGHT NOW...BUT WE/LL HAVE TO SEE.

TWO AREAS OF TSRA...ONE TO THE EAST OF LK ONT AND ONE EXTENDING SOUTH
FROM THE YUL AREA...MOVING EAST ATTM. BAGGED POPS FROM THE ST LAW AS
THEY HAVE ALREADY MEASURED AND WILL CONT LIKELY POPS FOR THE TONIGHT
PERIOD ACRS THE REST OF THE FA.

ZFP ALREADY ISSUED. REGULARLY SCHEDULED UPDATE TO ZFP BY 10 PM...
DETAILS LATER.

.BTV...NONE.

MURRAY

Nearby

Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.